Is there any side effect of Minoxidil for me?

i am 22 years scalp was itching and hair was falling out badly and i went to a dermatologist .he suggested me to take minoxidil 5% twice daily...i am using it since a month still my hair is falling out more than before using it ..and my scalp is itcching too ...should i stop it or continue to see the result...

Doctor Answers 5

Is there any side effect of Minoxidil for me?

Thanks for your query. Generally it takes time for minoxidil to show results but it is an effective and safe treatment. The scalp becomes dry and flaky after continuous use of minoxidil but they are very minor as compared to its effects. Hope it helps.
All The Best

India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Check for scalp dermatitis or psoriasis

Hi, you should consider having your condition checked again to determine if you have seborrheic dermatitis or psoriasis, which may be causing the itch. Good luck.


Dr Steven Ang

Steven G. Ang, MBBS
Singapore Hair Restoration Surgeon

Minoxidil and Hair Loss

You should first have an assessment of why you are losing hair.  There are many other treatments such as PRP, Propecia, etc that may be more appropriate for you.  Please consult an expert.  Best, Dr. Green

Side effect of Minoxidil

these kind of problems (itching, early time increased hair loss, redness, even dandruff)  are rarely seen between minox users. I recommend to use it once daily and continue to use to see affects of minoxidil ...

Ilhan Serdaroglu, MD
Turkey Plastic Surgeon
4.9 out of 5 stars 9 reviews

Side effects of minoxidil?

prodip,Thanks for the question. Itching, and temporary increased hair loss are common side effects. Also there can be redness. If you continue using the minoxidil the hair may re-grow thicker. Sometimes I prescribe a compounded preparation containing retinoic acid to increase the absorption of the minoxidil, and hydrocortisone to decrease the skin irritation. Hope this helps. 
Bernardino Arocha, MD

Bernardino Arocha, MD
Houston Hair Restoration Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.